See Alike in...

Alike App

Browser

deemoe

566d

Im really scared to go on prozac (10mg) with focalin (10mg). The risk of serotonin syndrome scares me out of starting the prozac. I just want control over my health anxiety. Is anyone else diagnosed with ADHD and take an SSRI?

Top reply
    • Mareena

      563d

      I've taken many SSRIs that did not work and realized I needed an SNRI which works a little different and better for me. So you could look into that?

    • Mareena

      563d

      I've taken many SSRIs that did not work and realized I needed an SNRI which works a little different and better for me. So you could look into that?

    • E_belli

      564d

      I'm on 80mg Prozac and 70mg Vyvanse (adhd/stimulant like focalin) plus another antidepressant (this one is NDRI not SSRI) and an antipsychotic and a mood stabilizer currently. In the past, I've had the addition of another antipsychotic & mood stabilizer to those. They all affect serotonin and I've never had an issue. Even when I was very overmedicated. But that's just me. Some people react differently. Unless you have previous reactions to the meds, you're at a very low risk at those doses. They can be just as effective, just not as much risk I suppose. Also, as a side note- I consider both the Prozac and Vyvanse miracle drugs and have changed my life significantly in a good way. Only things that have helped my OCD/Anxiety/ADHD. The good thing is that if you don't like the way it makes you feel, you can stop taking it (under your docs supervision). Don't worry too much. I hope things go great. Good luck!

      • deemoe

        564d

        @E_belli That is really good to know, and a huge relief! I always forget how durable the human body is with large doses of multiple prescriptions.

    • Rach23

      564d

      I take 40mg of Prozac and 15mg ( I think) of focalin and it’s helps me a lot!

    • Asteroidrose

      565d

      I had serotonin syndrome. listen to your gut and trust yourself. <3

    • kinaa

      565d

      hey I haven’t taken my second anxiety medication for this exact reason! i asked my pharmacist though and he said it’s so rare in the two medications they gave me. sometimes you just have to put the trust in them knowing they wouldn’t prescribe anything to hurt you and they know their stuff and send it. good luck and I hope you are doing well

    • aldrwytch

      565d

      I’m diagnosed with ADHD, general anxiety, and dysthymia, and I’m on a mix of an SNRI (desvenlafaxine), a stimulant (adderall, until the recent shortage and now I’m searching for a good replacement) and Wellbutrin (idk what class that is). I’ve been on numerous SSRIs in the past, and have been on some mix of these meds since 2018, and I’ve never had a problem. My best advice is to find someone for meds management who you feel actually listens to you. I’ve tried a lot of different holistic approaches, and meditation was definitely a big help, but with my ADHD symptoms maintaining that kind of habit is extremely difficult, and I’ve fallen back out of it…. I don’t love the fact that I need meds, but they’re what keeps me even partially functional. Also, if you have medical anxiety and haven’t done so already, you should look into GeneSight, which is a DNA test that shows which psychiatric meds are most and least likely to be processed well by your body based on genetics. Having that guiding info can make it easier to find the right med, and might help you to feel less anxious!

      • deemoe

        564d

        @aldrwytch I will totally look into genesight. Thank you so much for sharing that!

    • j_Bug

      565d

      I don't have experience with these meds, but I had so much anxiety when I started taking lexapro- you're not alone, but I believe it'll work out for you! a year in and I'm so happy for my meds.

    • MorganVL

      565d

      I'm on both and it's really helpful

    • Lavendar_Sapphire

      566d

      Serotonin Syndrome is very rare and usually only happens with an overdose of an SSRI. I have ADHD and depression and I’ve been on SSRIs with my ADHD meds. I’m currently on wellbutrin, but that’s only because the Prozac was interacting with my thyroid meds. Otherwise I had no problems with Prozac and I was on 40mg in addition to 20mg of adderall and other meds. If you are taking your meds as prescribed and you aren’t taking any prescription drugs recreationally you’ll be fine.

    • Nal

      566d

      That’s what always scared me I’ve been on few different ssri’s nd snri’s some of them I absolutely hated others worked pretty fine but each of them I’ve always felt like I was on drugs nd the long run they can permanently alter ur brain I’ve stopped taking them nd went on more holistic approach and I think iss better natural vitamins and supplements,, I got a test done nd found out I have “ mother f’er gene” lol my body can’t make l-methlyfolate which is responsible for serotonin nd I forgot the other one but I thought I’d like to actually fix the problem naturally within my own body and brain instead of taking man made medicine

      • deemoe

        566d

        @Nal I want to fix my problems naturally too, i don’t even want to be on this stuff but drugs is always the solution i end up with. What do you use?

        • Nal

          565d

          @deemoe well I rlly haven’t been keeping up with it so well I need to I remember one time when I was happiest was when I got into meditation raising my vibration music that does that lots and lots of YouTube videos on it lol,, but I’m taking l-methlyfolate because I’m missing that in my body and mthfr I’ve been looking for new supplements that fits my body

    • HPLovewrath

      566d

      I believe It’s good that you’re thinking about these things in that it’s good to be aware of what you’re taking, but serotonin syndrome is rare and you most likely won’t get it. I wouldn’t recommend you follow my example, but in the past I’ve mixed uppers with SSRIs and didn’t get it, so I think you’ll be fine. Plus, it’s your doctors job to track what you’re on and know possible bad effects. I don’t think they would let you mix these if they thought it was actually dangerous. Plus, worst case scenario, serotonin syndrome is treatable. If you’re really worried talk to your doctor but you should be fine

    • Alyssa_m

      566d

      Hey! Serotonin syndrome is a possibility but not very common and severe symptoms are rare. I’ve taken many srris and never had serotonin syndrome. I think taking the two meds increases the chance a little bit however both medications are low doses. I always have anxiety about starting new meds and serotonin syndrome but if you do notice the symptoms, just stop taking the medication and it will go away. Also, be aware of the side effect of prozac in order not to confuse the two. I hope you well and hope this isn’t all over the place lol

    • Alexandrathegreat

      566d

      Hey! I have adhd and anxiety/depression. I’ve been on pretty much every ssri, currently trintellix. I also take vyvanse for adhd which is similar to focalin. I never had serotonin syndrome-like symptoms with any of the ssris except for the one I’m on now (nausea/vomiting once a day for the first few days but that’s it). Everyone is different! Def talk to whoever is prescribing it to you about the risks!

      • E_belli

        564d

        @Alexandrathegreat I took trintellix before the rename, when it was still brintellix. I had those same side effects. It was horrible! For me, I didn't last very long bc of how ill I got. But I have heard ppl say it may go away as your body gets used to it.

      • Nal

        566d

        @Alexandrathegreat I’ve jus gotten prescribed trintellix I haven’t taken it yet cus I’ve been scared to I’ve been on a bunch of ssri’s nd snri’s too some of em didn’t work to well with my body but lmk how the trintellix is

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion